MAUDE Adverse Event Report: COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G56231
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/14/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: cook and abbott balloons, unknown laser.Occupation: scrub tech.(b)(4).This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during angioplasty and laser of the lower extremity via access in the right femoral artery, a flexor high-flex ansel guiding sheath separated upon removal of the device.Several balloons and a "1.4 laser" were utilized through the sheath.The anatomy was not tortuous, scarred, or calcified and resistance was not encountered upon insertion or removal of the device, which was in place for approximately one hour.The dilator was not reinserted prior to removal of the device, and nothing was in the lumen at the time of separation.A four-centimeter segment of the device was left in the patient, who was sent to a hospital for surgical removal of the device fragment.The patient's current status is unknown.
 
Additional Manufacturer Narrative
Description of event: as reported, during angioplasty and laser of the lower extremity via access in the right femoral artery, a flexor high-flex ansel guiding sheath separated upon removal of the device.Several balloons and a "1.4 laser" were utilized through the sheath.The anatomy was not tortuous, scarred, or calcified and resistance was not encountered upon insertion or removal of the device, which was in place for approximately one hour.The dilator was not reinserted prior to removal of the device, and nothing was in the lumen at the time of separation.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, documentation, drawings, the instructions for use, manufacturing instructions, quality control data, and specifications.The complainant did not return the complaint device to cook for investigation.However, cook received a complaint for the same product experiencing the same failure mode.The physical examination of the complaint device in (b)(4) found that the sheath separated at the bond site.The investigation under (b)(4) resulted in the opening of a capa , con, and far have been open and are ongoing in reaction to this issue.A review of the device history record found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: warnings: if resistance is encountered during advancement of flexor sheath, assess cause of resistance and consider dilation of any restriction identified or consider alternate treatment strategy.If flexor sheath is advanced through resistance, force to remove the sheath will be higher, increasing the risk of sheath material or hub separation upon withdrawal.Reinsertion of dilator prior to removal of flexor sheath increases the strength of the sheath and lessens the risk of device separation.If resistance is anticipated or encountered during withdrawal of flexor sheath, consider carefully reinserting the dilator prior to continuing removal.Instructions for use: sheath introduction.1.If the device has hydrophilic coating, activate the coating by wetting the outer surface of the device with heparinized saline.Note: for best results, maintain wetted condition of device during placement.How supplied : upon removal from package, inspect the product to ensure no damage has occurred." a capa , con, and far have been open and are ongoing in reaction to this issue.A review of relevant manufacturing documents was conducted.It was concluded that the device aspect in question was visually/functionally inspected by quality control and no related gaps in production or processing controls were noted.Based on the provided evidence and the completed investigation, cook has concluded bond separation contributed to this incident.Per the quality engineering risk assessment, no further action is warranted.Cook will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No new patient or event information to report.

Brand Name
FLEXOR HIGH-FLEX ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key10804660
Report Number1820334-2020-02037
Device Sequence Number1138483
Product Code DYB
UDI-Device Identifier00827002562318
UDI-Public(01)00827002562318(17)230811(10)13360436
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142829
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/11/2023
Device Model NumberG56231
Device Catalogue NumberKCFW-6.0-35-55-RB-HFANL0-HC
Device Lot Number13360436
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/14/2020
Supplement Date Received by Manufacturer03/04/2021
Initial Report FDA Received Date11/06/2020
Supplement Report FDA Received Date03/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;